Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 73, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 25, 2012, 10:56 PM EDT for 5 counties in Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2012, 10:56 PM EDT (02:56 UTC)
- Expired
- Apr 25, 2012, 11:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, KY, Jackson County, KY, Laurel County, KY, Owsley County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 84 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132
WUUS53 KJKL 260256
SVRJKL
KYC051-109-125-189-203-260330-
/O.NEW.KJKL.SV.W.0073.120426T0256Z-120426T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1056 PM EDT WED APR 25 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CLAY COUNTY IN SOUTHEAST KENTUCKY...
JACKSON COUNTY IN SOUTHEAST KENTUCKY...
NORTHEASTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
WESTERN OWSLEY COUNTY IN SOUTHEAST KENTUCKY...
ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1130 PM EDT
* AT 1053 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GUM SULPHUR...OR 8 MILES NORTHWEST OF MOUNT VERNON...AND MOVING
EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WILDIE...ROUNDSTONE...RENFRO VALLEY AND LAKE LINVILLE AROUND 1100
PM EDT.
HUMMEL...BUMMER...MUELLERSVILLE AND DUDLEY STATION AROUND 1105 PM
EDT.
COOKSBURG...ROBINET...JOHNETTA AND JEP HILL AROUND 1110 PM EDT.
DANGO...LOAM AND ARDERY AROUND 1115 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGH
KNOB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3749 8445 3748 8438 3750 8436 3752 8437
3754 8435 3753 8428 3752 8427 3753 8426
3746 8364 3714 8371 3736 8450
TIME...MOT...LOC 0255Z 285DEG 43KT 3744 8441
WIND...HAIL 60MPH 1.00IN
$$
DUSTY2 follow-up statements
965
WWUS53 KJKL 260313
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1113 PM EDT WED APR 25 2012
KYC051-109-125-189-203-260330-
/O.CON.KJKL.SV.W.0073.000000T0000Z-120426T0330Z/
JACKSON KY-OWSLEY KY-ROCKCASTLE KY-CLAY KY-LAUREL KY-
1113 PM EDT WED APR 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAUREL...NORTHWESTERN CLAY...NORTHEASTERN ROCKCASTLE...WESTERN OWSLEY
AND JACKSON COUNTIES UNTIL 1130 PM EDT...
AT 1110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
COOKSBURG...OR 9 MILES EAST OF MOUNT VERNON...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DEESE...MIDDLEFORK...SHOP BRANCH AND PARROT AROUND 1120 PM EDT.
DABOLT...SETTLE STORE...OLIN AND ANNVILLE AROUND 1125 PM EDT.
WELCHBURG...TYNER...EGYPT AND MILDRED AROUND 1130 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGH
KNOB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3743 8436 3746 8434 3749 8432 3750 8432
3750 8431 3751 8429 3751 8427 3751 8425
3746 8364 3714 8371 3734 8437
TIME...MOT...LOC 0313Z 285DEG 43KT 3738 8415
WIND...HAIL 60MPH 1.00IN
$$
AR517
WWUS53 KJKL 260327
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1127 PM EDT WED APR 25 2012
KYC051-109-125-189-203-260336-
/O.EXP.KJKL.SV.W.0073.000000T0000Z-120426T0330Z/
JACKSON KY-OWSLEY KY-ROCKCASTLE KY-CLAY KY-LAUREL KY-
1127 PM EDT WED APR 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAUREL...
NORTHWESTERN CLAY...NORTHEASTERN ROCKCASTLE...WESTERN OWSLEY AND
JACKSON COUNTIES WILL EXPIRE AT 1130 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3743 8436 3746 8434 3749 8432 3750 8432
3750 8431 3751 8429 3751 8427 3751 8425
3746 8364 3714 8371 3734 8437
TIME...MOT...LOC 0326Z 285DEG 43KT 3734 8396
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 10:22 PM EDT, 34 minutes earlier.
Area forecast discussion, Apr 25, 10:22 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1022 PM EDT WED APR 25 2012 .UPDATE... ISSUED AT 1015 PM EDT WED APR 25 2012 SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO CROSS ERN KY THIS EVENING. STRONGEST STORMS PRODUCING SOME LIGHTNING AND RADAR ESTIMATED TENTH OF AN INCH OF RAINFALL PER HOUR. STORMS ARE MOVING EAST...100 DEG...AT NEARLY 40 PH SO NO STORM IS PRODUCING HEAVY RAIN RFOR ANY GIVEN LOCATION. PARENT LOW IS STILL LOCATED OVER WRN IL WITH A WARM FRONT EXTENDING THRU ERN KY JUST NORTH OF LEX AND JUST SOUTH OF JKL/PIKEVILLE. LOW PRESSURE SHOULD CONTINUE TO TRACK EAST WITH THE WARM FRONT LIFTING TOWARD CVG AND PULLING MUCH OF THE PCPN NORTH OF THE AREA. EXPECTING SRN KY TO SEE LITTLE ADDITIONAL PCPN WHILE NRN KY WILL SEE ADDITIONAL ROUNDS OF SHRA THRU MUCH OF THE NIGHT. SPEED OF THE STORMS WILL LIMIT TOTAL ACCUMULATION. GRIDS HAVE BEEN UPDATED WITH EXPECTED POPS AND TEMPS. ZONES IN GOOD SHAPE WITH NO UPDATE REQUIRED. UPDATE ISSUED AT 757 PM EDT WED APR 25 2012 UPDATED FOR SHRA CROSSING ERN KY. ACTIVITY SHOULD BECOME RATHE PERSISTENT FOR OUR NRN COUNTIES AND SHOULD SEE BREAKS IN THE ACTIVITY FOR THE SWRN THIRD. TEMPS ON TRACK BUT HAVE TWEAKED SLIGHTLY TO ACCOUNT FOR THE EARLIER ONSET OF PCPN. NOT SEEING ANY LIGHTNING AND HAVE DOWNGRADED THE THUNDER CHANCES. MAY NEED TO TAKE THEM OUT COMPLETELY LATER TONIGHT. WILL CONTINUE TO MONITOR. UPDATE ISSUED AT 449 PM EDT WED APR 25 2012 TIMING OF CONVECTION APPROACHING FROM THE WEST AND FURTHER CONVECTION ANTICIPATED LATER THIS EVENING AS WELL AS ASSOCIATED SKY COVER WAS ADJUSTED BASED ON THE LATEST SAT AND RADAR TRENDS. OVERALL...THE 18Z NAM HAS A DECENT HANDLE ON THE APPROACHING CONVECTION...BUT APPEARS TO BE A BIT TOO SLOW. CONVECTION OVER THE NEXT 2 HOURS OR SO SHOULD GENERALLY BE OVER THE SW CWA AND THEN PROBABLY BECOME FOCUS MORE TO THE NE CLOSER TO THE WARM FRONT AND GREATER THETA AND DEWPOINT GRADIENTS AS THE EVENING WEARS ON. CONVECTION THIS EVENING OR EARLY TONIGHT IS STILL CAPABLE OF PRODUCING SOME HAIL OR STRONG WIND GUSTS. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 325 PM EDT WED APR 25 2012 A WARM FRONT CONTINUES TO GRADUALLY LIFT NE ACROSS THE CWA AND APPEARS TO BE ABOUT TWO THIRDS ACROSS THE CWA AS OF 3 PM. AS OF MID AFTERNOON...A RIDGE OF HIGH PRESSURE REMAINS OVER MEXICO...AND EXTENDS NORTH INTO THE ROCKIES AND SOUTHERN PLAINS. WNW FLOW ALOFT CONTINUES BETWEEN THIS RIDGING AND A TROUGH MOVING OFF THE EASTERN SEABOARD. THERE APPEAR TO BE AT LEAST TWO DISTURBANCES UPSTREAM...ONE ACROSS IA/MO AND ANOTHER OVER THE DAKOTAS. AT THE SURFACE...AN AREA OF LOW PRESSURE AS OVER IA WITH THE WARM FRONT EXTENDING SE INTO THE COMMONWEALTH AND THEN ON OFF THE CAROLINA COAST. THERE ALSO APPEARS BE ANOTHER SFC TROUGH OR AREA OF THETA GRADIENT NEAR THE CURRENT CONVECTION OVER SOUTHERN IN AND WEST CENTRAL KY. OVER THE NEXT COUPLE OF DAYS...THE RIDGE AXIS WILL BEGIN TO SHIFT EAST AS TROUGHING WORKS INTO THE WESTERN US WITH TROUGHING REMAINING OVER THE NORTHEASTERN US. FLAT OR LOW AMPLITUDE RIDGING IS EXPECTED TO BUILD EAST ACROSS THE GULF COAST STATES. THE LOW IS EXPECTED TO REACH WEST CENTRAL IL THIS EVENING AND THEN TRACK EAST ACROSS THE OH VALLEY. THIS WILL SEND THE WARM FRONT ACROSS MOST OF THE REGION THROUGH THIS EVENING...BUT THE BOUNDARY MAY NOT REACH THE WV BORDER UNTIL OVERNIGHT. THEN AS THE LOW PASSES BY...THE COLD FRONT WILL DROP SOUTH ACROSS THE COMMONWEALTH VERY LATE TONIGHT AND THROUGH THE DAY ON THURSDAY. THIS BOUNDARY SHOULD THEN BEGIN TO STALL OUT OF THE TN VALLEY REGION. SFC HIGH PRESSURE SHOULD BEGIN TO BUILD DOWN TOWARD THE CWA FROM LATE ON THU INTO THU NIGHT. THE EXACT EVOLUTION OF CONVECTION OVER THE NEXT FEW HOURS IS GENERALLY LOW CONFIDENCE. THE 12Z NAM DOES NOT APPEAR TO BE TOO BAD WITH PLACEMENT OF CONVECTION OVER WEST CENTRAL KY AT PRESENT. THIS MODEL AND SOME OF THE RECENT HRRR RUNS AS WELL AS THE SREF POINT TO CONVECTION ALSO DEVELOPING FURTHER NE NEAR THE WARM FRONT...POSSIBLY ACROSS THE CENTRAL PORTION OF THE CWA...BETWEEN ABOUT 21Z AND 0Z AS THE FIRST OF THE ABOVE MENTIONED SHORTWAVES APPROACHES THE AREA. SOME OF THE MODELS TAKE THE CONVECTION TO OUR WEST TOWARD THE SW CWA. ADDITIONAL CONVECTION SHOULD THEN DEVELOP IN THE VICINITY OF THE WARM FRONT AND POSSIBLY EVOLVE INTO AN MCS WITH POSSIBLY BOWING SEGMENTS SOMETIME DURING THE 3Z TO 9Z TIMEFRAME. AN INCREASING LOW LEVEL JET AS THE SFC LOW APPROACHES WILL LEAD TO INCREASING SHEAR AND STRONGER WINDS ALOFT. TIME OF DAY...GENERALLY LATE EVENING INTO THE OVERNIGHT IS NOT USUALLY FAVORABLE FOR SEVERE CONVECTION AND IT MAY TEND TO WEAKEN OR BE LARGELY ELEVATED AS IT MOVES INTO OR DEVELOPS OVER THE CWA LATE IN THE EVENING OR OVERNIGHT. HOWEVER...SOME HAIL...POSSIBLY LARGE...AS WELL AS GUSTY WINDS CANNOT BE RULED OUT. MOS GUIDANCE AS WELL AS RECENT MODEL GUIDANCE AND SREF INDICATE THE HIGHER PROBABILITIES FOR CONVECTION ACROSS THE NORTH AND NORTHEASTERN CWA...BUT ENOUGH INSTABILITY SHOULD BE PRESENT FOR GOOD COVERAGE OF CONVECTION EVEN AS FAR SOUTH AS THE TN LINE IN ADVANCE OF THE COLD FRONT AS THE SECOND SHORTWAVE APPROACHES. OVERALL...INCREASED POPS A LITTLE BIT MORE TONIGHT. MIN T TONIGHT WILL BE LIMITED DUE TO THE ANTICIPATED CLOUD COVER AND PRECIP ACROSS THE AREA. IN THE WAKE OF CONVECTION TONIGHT...THE SURFACE COLD FRONT SHOULD GRADUALLY DROP SOUTH ON THU. SOME REDEVELOPMENT OF CONVECTION SHOULD OCCUR ALONG AND IN ADVANCE OF THE FRONT BY MIDDAY TO EARLY AFTERNOON. AT THIS POINT...IT DOES APPEAR THAT THE FRONT SHOULD DROP SOUTH OF THE AREA ON THU NIGHT WITH AT LEAST SOME PARTIAL CLEARING ACROSS MOST OF THE AREA...AND CONSIDERABLE CLEARING IN THE NORTH. AHEAD OF THE BOUNDARY...MAX T SHOULD AVERAGE NEAR TO SLIGHTLY ABOVE NORMAL. COLD ADVECTION AROUND THE HIGH AND MORE IN THE WAY OF CLEARING THERE SHOULD LEAD TO A NORTH TO SOUTH GRADIENT IN MIN T ON THU NIGHT. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 325 PM EDT WED APR 25 2012 MODELS SHOW GOOD AGREEMENT WITH HAVING AMPLIFIED MID/UPPER LEVELS BECOMING MORE DAMPENED BY EARLY NEXT WEEK. MODELS SHOWING A LITTLE BETTER AGREEMENT WITH THE DETAILS FROM FRIDAY THROUGH SATURDAY...BUT STILL HAVE SOME CONSIDERABLE DIFFERENCES FOR THE SECOND HALF OF THE WEEKEND AND BEYOND. THE PERIOD WILL START WITH THE FRONTAL BOUNDARY TO OUR SOUTH...LEAVING EASTERN KENTUCKY HIGH AND DRY EARLY FRIDAY. HOWEVER...A SHORTWAVE PUSHING NORTHEAST ACROSS THE MID MISSISSIPPI REGION WILL HELP BRING THE FRONT BACK TO THE NORTH DURING THE DAY FRIDAY AND FRIDAY NIGHT. A WEAK DISTURBANCE WILL LIKELY SLIDE SOUTHEAST ALONG THE FRONT EARLY FRIDAY...WHICH MAY KEEP THE BOUNDARY ACTIVE THROUGH EARLY AFTERNOON. THIS MEANS...THE BEST THREAT FOR SHOWERS AND STORMS WILL BE ACROSS THE SOUTH EARLY ON. BY MID TO LATE AFTERNOON...LACK OF FORCING ALONG THE FRONTAL ZONE...WILL LIKELY KEEP THINGS DRY...BUT WE COULD SQUEEZE OUT AN ISOLATED SHOWER OR STORM ALONG THE FRONT. FRIDAY NIGHT...THE BOUNDARY WILL CONTINUE TO LIFT TO OUR NORTH...AND STILL CANNOT RULE OUT AN ISOLATED SHOWER OR STORM...BUT ALL OF THE BETTER FORCING WILL BE WELL TO OUR NORTHWEST DURING THIS TIME...SO NO NEED TO GO HIGHER THAN SLIGHT CHANCE AT THIS TIME. BY SATURDAY MORNING...WE MAY NEED TO WATCH A POTENTIAL MCS ACROSS THE OHIO VALLEY AS IT COULD BRUSH THE NORTHERN HALF OF KENTUCKY. THUS...BROUGHT IN SOME BETTER POPS SATURDAY MORNING INTO EARLY AFTERNOON. REALLY TOUGH TO NAIL DOWN WHERE THE FRONT WILL WIND UP BY THE TIME THIS MCS ACTIVITY DEPARTS BY SATURDAY AFTERNOON...BUT IT WILL LIKELY LIE ACROSS OUR REGION...LEADING TO CONTINUED CHANCES FOR UNSETTLED WEATHER THROUGH THE REST OF THE WEEKEND AND PERHAPS EVEN INTO EARLY NEXT WEEK. GOING TO KEEP POPS IN THE CHANCE CATEGORY FOR THIS TIME PERIOD GIVEN LACK OF CERTAINTY IN THE FORECAST. THINGS MAY EVENTUALLY DRY OUT...BUT CONFIDENCE IS NOT HIGH ON WHEN OR EVEN IF THIS WILL HAPPEN. WITH A FLATTER MID LEVELS...A MORE PROGRESSIVE PATTERN MAY SET UP LEADING TO MORE FREQUENT SHORTWAVES AND CHANCES FOR RAIN. THUS...REALLY TOUGH TO GO DRY IN ANY EXTENDED PERIOD AT THIS TIME. AS FAR AS TEMPERATURES...WILL BRING IN A BETTER GRADIENT FOR FRIDAY INTO SATURDAY...AND KEEP THINGS MORE IN LINE WITH GUIDANCE BEYOND THAT WITH VERY UNCERTAIN PLACEMENT OF THE BOUNDARY. A SHARP NORTH/SOUTH GRADIENT WILL LIKELY EXIST INTO NEXT WEEK WITH THIS BOUNDARY AROUND OUR REGION. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 740 PM EDT WED APR 25 2012 SCATTERED SHRA MOVING FROM NW TO SE ACROSS ERN KY. THE GREATEST PROBABILITY FOR CONVECTION STILL APPEARS TO BE FROM ABOUT 03Z- 10Z...ESPECIALLY ALONG AND NORTH OF A KLEX TO KHAZ TO KLNP LINE. THESE COULD BRIEFLY BRING CONDITIONS AS LOW AS MVFR ALONG WITH GUSTY WINDS AND PERHAPS SOME HAIL OR AT LEAST HAIL ALOFT. ENOUGH SATURATION SHOULD OCCUR NEARER TO THE COLD FRONT THAT WILL DROP INTO THE AREA TONIGHT THAT AFTER THE 10Z TIME FRAME...SOME PREVAILING MVFR SHOULD DEVELOP AND PERSIST FOR MOST OF THE OVERNIGHT PERIOD WITH CONDITIONS RETURNING TO VFR FOR THE AFTERNOON. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DUSTY SHORT TERM...JP LONG TERM....KAS AVIATION...DUSTY
Hazardous weather outlook, Apr 25, 4:15 PM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 415 PM EDT WED APR 25 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 415 PM EDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE...THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES ON THURSDAY AND FROM FRIDAY INTO SATURDAY NIGHT...AND ALSO ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING WIND. HAL/JP
In the hours before
Special weather statement, Apr 25, 9:39 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 939 PM EDT WED APR 25 2012 KYZ059-060-106>110-112-260245- MENIFEE-POWELL-JOHNSON-MAGOFFIN-MORGAN-WOLFE-BREATHITT-FLOYD- 939 PM EDT WED APR 25 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1045 PM EDT WEDNESDAY EVENING... SOUTHERN JOHNSON... MAGOFFIN... SOUTHERN MENIFEE... SOUTHERN MORGAN... EASTERN POWELL... WOLFE... NORTHEASTERN BREATHITT AND NORTHWESTERN FLOYD. AT 939 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SEE...OR 7 MILES SOUTHEAST OF STANTON...MOVING EAST AT 45 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
Special weather statement, Apr 25, 10:40 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1040 PM EDT WED APR 25 2012 KYZ113-118-260315- KNOTT-LETCHER- 1040 PM EDT WED APR 25 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1115 PM EDT WEDNESDAY EVENING... SOUTH CENTRAL KNOTT AND LETCHER. AT 1041 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ISOM...OR 6 MILES NORTHWEST OF WHITESBURG...MOVING EAST AT 50 MPH. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
Special weather statement, Apr 25, 10:50 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1050 PM EDT WED APR 25 2012 KYZ068-069-080-114-116-260330- ROCKCASTLE-LAUREL-JACKSON-OWSLEY-CLAY- 1050 PM EDT WED APR 25 2012 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1130 PM EDT WEDNESDAY EVENING... JACKSON... CENTRAL OWSLEY... ROCKCASTLE... NORTHWESTERN CLAY AND NORTHEASTERN LAUREL. AT 1050 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GUM SULPHUR...OR 9 MILES NORTHWEST OF MOUNT VERNON...MOVING EAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...HIATT AROUND 1055 PM EDT...HUMMEL AROUND 1100 PM EDT...COOKSBURG AROUND 1105 PM EDT...DANGO AROUND 1110 PM EDT...MIDDLEFORK AROUND 1115 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. DUSTY
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:52 AM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Rowan | 3 hr |
| Apr 26, 2:40 AM EDT | Flash Flood Warning | JKL | Elliott, Fleming, Rowan | 4 hr |
| Apr 26, 3:32 AM EDT | Areal Flood Advisory | JKL | Johnson, Martin | 3 hr |
| Apr 26, 5:52 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 38 min |
| Apr 26, 6:27 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 48 min |
| Apr 26, 3:44 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Estill, Jackson, Lee, Owsley | 46 min |
| Apr 26, 4:09 PM EDT | Tornado Warning | JKL | Clay, Jackson, Owsley, Rockcastle | 51 min |
| Apr 26, 4:37 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Pulaski, Rockcastle, Whitley | 53 min |
| Apr 26, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 54 min |
| Apr 26, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Leslie, Owsley, Perry | 18 min |
| Apr 26, 5:00 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 26 min |
| Apr 26, 5:04 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 29 min |
| Apr 26, 5:13 PM EDT | Tornado Warning | JKL | Clay, Jackson, Leslie, Owsley, Perry | 32 min |
| Apr 26, 5:28 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Pulaski, Whitley | 47 min |
| Apr 26, 5:43 PM EDT | Tornado Warning | JKL | Clay, Harlan, Knott, Leslie, Letcher, Perry | 47 min |
| Apr 26, 5:47 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 43 min |
| Apr 26, 5:52 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne | 14 min |
| Apr 26, 5:55 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Martin, Pike | 38 min |
| Apr 26, 6:10 PM EDT | Tornado Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 1 more | 51 min |
| Apr 26, 6:21 PM EDT | Tornado Warning | JKL | Harlan, Leslie, Letcher, Perry | 31 min |
| Apr 26, 6:27 PM EDT | Severe Thunderstorm Warning | JKL | Bell, McCreary, Whitley | 22 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.